Alert archive / Nevada / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 31, 2016, 8:34 AM PST for 4 counties in Nevada. It took effect at Jan 31, 2016, 12:00 PM PST. It was in force for 26 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 8:34 AM PST (16:34 UTC)
- In effect from
- Jan 31, 2016, 12:00 PM PST
- Expired
- Feb 1, 2016, 2:13 PM PST
- In force
- 26 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 7:00 PM PST | HEAVY SNOW 11 | Round Mountain, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 11-15 INCHES OF SNOW IN AND NEAR ROUND MOUNTAIN AND SMOKY VALLEY. |
| Jan 31, 9:00 PM PST | HEAVY SNOW 12 | Baker, NV | PUBLIC REPORT VIA SOCIAL MEDIA OF NEARLY 12 INCHES OF SNOW IN BAKER AT 5300 FT. REPORT OF NEARLY 2 FEET OF SNOW AT 6200 FT NEARBY. |
| Jan 31, 11:00 PM PST | HEAVY SNOW 10 | 6 Wnw Gillman Springs, NV | MESONET STATION BIG CREEK SUMMIT SNOTEL /BCSN2/ 8695 FT. |
| Jan 31, 11:00 PM PST | HEAVY SNOW 18 | 13 Ne Mcgill, NV | MESONET STATION KALAMAZOO SNOTEL /SNV03/ 7965 FT. |
| Feb 1, 12:00 AM PST | HEAVY SNOW 11 | 15 N Great Basin Nation, NV | MESONET STATION SILVER CREEK SNOTEL /SILN2/ 8000 FT. |
| Feb 1, 12:00 AM PST | HEAVY SNOW 11 | 17 W Preston, NV | MESONET STATION WHITE RIVER SNOTEL /WHRN2/ 7440 FT. |
| Feb 1, 1:00 AM PST | HEAVY SNOW 11 | 7 Ne Eureka, NV | MESONET STATION DIAMOND PEAK SNOTEL /DPKN2/ 8033 FT. |
| Feb 1, 2:00 AM PST | HEAVY SNOW 10 | 4 W Great Basin Nation, NV | MESONET STATION WHEELER PEAK SNOTEL /WHPN2/ 10120 FT. |
| Feb 1, 2:00 AM PST | HEAVY SNOW 12 | 9 N Majors Place, NV | MESONET STATION CAVE MOUNTAIN SNOTEL /CAVN2/ 10583 FT. |
| Feb 1, 3:00 AM PST | HEAVY SNOW 10 | 9 Wsw New Pass Summit, NV | MESONET STATION PORTER CANYON SCAN /PRTN2/ 7198 FT. |
| Feb 1, 4:00 AM PST | HEAVY SNOW 10 | Tonopah, NV | PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES OF SNOW IN TONOPAH. |
| Feb 1, 4:00 AM PST | HEAVY SNOW 10.2 | Ely, NV | ELY SNOW OBSERVER MEASURED 10.2 INCHES OF NEW SNOW AT 4 AM. PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW WITH DRIFTS 4 FEET AND HIGHER. |
| Feb 1, 5:00 AM PST | HEAVY SNOW 7 | 19 Wnw Ruth, NV | COOP OBSERVER MEASURES 7 INCHES OF SNOW AT MOORMAN RANCH. |
| Feb 1, 5:00 AM PST | HEAVY SNOW 10 | Eureka, NV | SPOTTER IN EUREKA MEASURED 10 INCHES OF SNOW. |
| Feb 1, 6:00 AM PST | HEAVY SNOW 18 | Great Basin Nation, NV | COOP OBSERVER MEASURED 18 INCHES OF SNOW AT GREAT BASIN NATIONAL PARK. |
| Feb 1, 6:30 AM PST | HEAVY SNOW 12 | Eureka, NV | COOP OBSERVER MEASURED 12 INCHES OF SNOW IN EUREKA. |
| Feb 1, 7:00 AM PST | HEAVY SNOW 11.4 | Tonopah, NV | COOP OBSERVER MEASURED 11.4 INCHES OF SNOW IN TONOPAH. |
| Feb 1, 8:00 AM PST | HEAVY SNOW 7 | Mcgill, NV | COOP OBSERVER MEASURED 7 INCHES OF SNOW IN MCGILL. |
| Feb 1, 8:00 AM PST | HEAVY SNOW 17.5 | Baker, NV | |
| Feb 1, 12:00 PM PST | HEAVY SNOW 8 | 17 Ene Duckwater, NV | MESONET STATION CORDUROY FLAT SNOTEL /CORN2/ 8720 FT. |
| Feb 1, 12:00 PM PST | HEAVY SNOW 17 | 11 S Ely, NV | MESONET STATION DEFIANCE MINES SNOTEL /DEFN2/ 9200 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS45 KLKN 311634 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 834 AM PST SUN JAN 31 2016 NVZ035-010445- /O.NEW.KLKN.WS.W.0003.160131T2000Z-160201T1200Z/ /O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 834 AM PST SUN JAN 31 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 12 TO 22 INCHES IS EXPECTED. * TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. * WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT AND TUESDAY MORNING. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. RECREATING IN THE MOUNTAINS NOT ADVISED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-040-010445- /O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 834 AM PST SUN JAN 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY... * SNOW ACCUMULATIONS...2 TO 6 INCHES IN VALLEY LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. * TIMING...THE HEAVIEST SNOW IS EXPECTED THIS AFTERNOON AND EVENING. * WINDS...LIGHT NORTHERLY WINDS TODAY WILL INCREASE TO 10 TO 25 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON AND TONIGHT. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS AFTERNOON AND TONIGHT...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-010445- /O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 834 AM PST SUN JAN 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST MONDAY... * SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH6 TO 10 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 6 TO 12 INCHES IS EXPECTED. * TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. * WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT AND TUESDAY MORNING. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ PJS
5 follow-up statements
402 WWUS45 KLKN 312222 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 222 PM PST SUN JAN 31 2016 NVZ035-011030- /O.CON.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/ /O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 222 PM PST SUN JAN 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 12 TO 22 INCHES IS EXPECTED. * TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. * WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO 25 MPH WITH GUSTS TO 45 MPH TONIGHT AND MONDAY MORNING. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. RECREATING IN THE MOUNTAINS IS NOT ADVISED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-040-011030- /O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 222 PM PST SUN JAN 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW ACCUMULATIONS...2 TO 5 INCHES IN VALLEY LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. * TIMING...THE HEAVIEST SNOW IS EXPECTED THIS AFTERNOON AND EVENING. * WINDS...LIGHT NORTHERLY WINDS TODAY WILL INCREASE TO 10 TO 25 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON AND TONIGHT. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS AFTERNOON AND TONIGHT...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-011030- /O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 222 PM PST SUN JAN 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO 10 INCHES IN THE MOUNTAINS. * TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. * WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO 25 MPH WITH GUSTS TO 45 MPH TONIGHT AND MONDAY MORNING. * IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF SNOW LIKELY AS NORTHERLY WINDS INCREASE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
221 WWUS45 KLKN 010306 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 706 PM PST SUN JAN 31 2016 ...MAJOR WINTER STORM TO IMPACT CENTRAL NEVADA THROUGH TOMORROW...BRINGING STRONG WINDS AND PERIODS OF HEAVY SNOW TO THE AFFECTED AREAS... NVZ035-011515- /O.CAN.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/ /O.EXT.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK 706 PM PST SUN JAN 31 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT THROUGH 4 PM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WARNING IS FOR ALL ELEVATIONS IN WHITE PINE COUNTY. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 7 INCHES IN VALLEY LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 12 TO 22 INCHES IS EXPECTED. * TIMING...SNOW THIS EVENING WILL CONTINUE THROUGH TOMORROW. SNOW WILL BE HEAVY AT TIMES. * WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH TOMORROW. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ041-011515- /O.UPG.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/ /O.EXB.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 706 PM PST SUN JAN 31 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE ON EAST FACING SLOPES. * TIMING...SNOW THIS EVENING WILL CONTINUE THROUGH TOMORROW. SNOW WILL BE HEAVY AT TIMES. * WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH TOMORROW. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-040-011200- /O.UPG.KLKN.WW.Y.0007.000000T0000Z-160201T1200Z/ /O.EXA.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 706 PM PST SUN JAN 31 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES IN VALLEY LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG EAST FACING SLOPES. * TIMING...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH TOMORROW. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
375 WWUS45 KLKN 011017 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 AM PST MON FEB 1 2016 NVZ037-040-011130- /O.CAN.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- 217 AM PST MON FEB 1 2016 ...WINTER STORM WARNING IS CANCELLED... THE STORM THAT BROUGHT THE HEAVY SNOW TO THE AREA HAS SHIFTED TO THE EAST. ONLY LIGHT SNOW SHOWERS ARE EXPECTED WITH LIMITED ACCUMULATIONS OF ONE-HALF INCH OR LESS POSSIBLE. AS A RESULT...THE WARNING HAS BEEN CANCELLED. STRONG NORTHERLY WINDS WILL CONTINUE...WHICH WILL LEAD TO BLOWING AND DRIFTING OF SNOW DURING THE MORNING AND AFTERNOON HOURS. VISIBILITIES MAY BE REDUCED TO A MILE OR LESS IN SPOTS AND BLOWING SNOW MAY ACCUMULATE ON AREA ROADS. MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITIES ALONG WITH VARIABLE ROAD CONDITIONS DUE TO DRIFTING SNOW. $$ NVZ035-041-012230- /O.CON.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 217 AM PST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES IN VALLEY LOCATIONS WITH 2 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE ON EAST FACING SLOPES LIKE GREAT BASIN NATIONAL PARK WHERE AN ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE. * TIMING...SNOW WILL CONTINUE THROUGH TODAY. * WINDS...NORTHERLY WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH TOMORROW. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TODAY...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
335 WWUS45 KLKN 011025 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 AM PST MON FEB 1 2016 NVZ035-041-012230- /O.CON.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 225 AM PST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES IN VALLEY LOCATIONS WITH 2 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS POSSIBLE ON EAST FACING SLOPES LIKE GREAT BASIN NATIONAL PARK WHERE AN ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE. * TIMING...SNOW WILL CONTINUE THROUGH TODAY. * WINDS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH TOMORROW. * IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TODAY...WITH SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
397 WWUS45 KLKN 012213 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PST MON FEB 1 2016 NVZ035-041-012315- /O.CAN.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- 213 PM PST MON FEB 1 2016 ...WINTER STORM WARNING FOR CENTRAL NEAVAD HAS BEEN CANCELLED... THE STORM HAS PUSHED INTO THE ROCKIES TAKING THE THREAT OF ADDITIONAL SNOW FALL WITH IT. THERE MAY BE AREAS OF BLOWING SNOW THIS AFTERNOON...BUT THE BRUNT OF THE STORM HAS CLEARED THE REGION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:57 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Jan 31, 3:57 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 357 AM PST SUN JAN 31 2016 .SYNOPSIS...A WINTER STORM WILL HELP TO BRING SNOW AND WIND TO NORTHERN NEVADA. THE BEST CHANCES FOR ACCUMULATING SNOW WILL BE IN CENTRAL NEVADA WHERE WINTER WEATHER ADVISORIES HAVE BEEN ISSUED. IN ADDITION TO THE SNOW...STRONG WINDS IN THE CENTRAL PART OF THE FORECAST AREA WILL AID IN BLOWING AND DRIFTING OF SNOW. && .SHORT TERM...TODAY THROUGH TUESDAY. SOME LIGHT SNOW HAS DEVELOPED OVER FAR WEST-CENTRAL NEVADA. THIS IS DUE TO WEAK ISENTROPIC LIFT AT THE 295K LEVEL. SNOW WILL INCREASE IN AREAL COVERAGE DURING THE MORNING OVER THE FORECAST AREA. FOR TODAY AND TONIGHT...MODELS CONTINUE TO DEPICT A DEEP 500 MB LOW PROGRESSING ACROSS NORTHERN CALIFORNIA AT THIS TIME...MOVING TO THE SOUTHEAST DURING THE DAY. ADDITIONALLY...A 1005MB SURFACE LOW IS SEEN OVER SOUTHERN NEVADA AND EAST-CENTRAL CALIFORNIA AT THIS TIME. FINALLY...MODELS ARE DEPICTING A TROPOPAUSE FOLD MOVING ACROSS SOUTHERN CALIFORNIA LATER TODAY AND TONIGHT. THESE FEATURES WILL ALL WORK TOGETHER TO CREATE A RAPIDLY DEEPENING WINTER STORM THAT WILL MOVE OVER SOUTHERN NEVADA. GFS ENSEMBLES ARE SHOWING SURFACE PRESSURE ANOMALIES OF -4 TO -5 STANDARD DEVIATIONS...WHICH IS VERY IMPRESSIVE. THIS WILL HAVE IMPLICATIONS FOR CENTRAL NEVADA'S WEATHER THROUGH THE SHORT TERM. FIRST...STRONG FRONTOGENESIS WILL DEVELOP ACROSS CENTRAL NEVADA AND WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. SOME INTENSE SNOW IS EXPECTED...BUT IT IS IMPOSSIBLE TO DETERMINE WHERE THESE MESOSCALE BANDS WILL SET UP. ALSO...THE BEST FORCING APPEARS TO BE IN SOUTHERN NYE AND LINCOLN COUNTIES. SNOW AMOUNTS IN CENTRAL NEVADA CONTINUE TO BE IN SOLID ADVISORY CRITERIA...AND WERE BUMPED UP SLIGHTLY ESPECIALLY IN WHITE PINE COUNTY...BUT CONCERN IS THAT A FEW AREAS COULD SEE WARNING LEVEL SNOWFALL. ONE AREA THAT HAS HIGH POTENTIAL IS THE GREAT BASIN NATIONAL PARK AREA WHERE THE LOCAL UPSLOPE SNOW TOOL IS PINGING THE OVERNIGHT WITH GOOD UPSLOPE POTENTIAL. THE ONLY FLY IN THE OINTMENT IS THE WIND DIRECTION IS NOT QUITE NORTHEAST...BUT TOO CLOSE TO CALL GIVEN THE FAVORABLE INGREDIENTS. FORECAST SNOW AMOUNTS COULD BE SOME EIGHT INCHES TO A FOOT BY THE TIME THE EVENT IS DONE. IN ADDITION... DUE TO THE STRONG SURFACE PRESSURE GRADIENT...STRONG WINDS WILL ALSO DEVELOP...WHICH WILL LEAD TO SIGNIFICANT BLOWING AND DRIFTING SNOW IN CENTRAL NEVADA. ADDED HEIGHTENED WORDING TO THE WEATHER GRIDS TO ACCOUNT FOR THIS. CLIMATOLOGICAL ANOMALIES OF -2 TO -3 SD ARE SEEN...WHICH IS NOT TOO BAD. THEREFORE...A WIND ADVISORY HAS ALSO BEEN ISSUED FOR NORTHWEST NYE...WHICH GOES INTO EFFECT LATER TONIGHT. MONDAY AND MONDAY NIGHT. THE SURFACE LOW WILL QUICKLY EJECT TO THE EAST. KEPT THE WINTER WEATHER ADVISORY GOING FOR NORTHEAST NYE AND WHITE PINE COUNTIES UNTIL 10 AM AS RESIDUAL MOISTURE AND INSTABILITY COULD PROVIDE AN ADDITIONAL HALF INCH TO INCH OF SNOW. WINDS WILL CONTINUE TO BE STRONG...ESPECIALLY IN THE TONOPAH AREA. LOCALLY HIGHER GUSTS OF 60 MPH ARE POSSIBLE THERE. AFTERNOON HIGHS WILL BE BITTER WITH ONLY THE UPPER TEENS TO MID 20S POSSIBLE. HUMBOLDT COUNTY COULD BE A LITTLE WARMER WITH UPPER 20S TO LOW 30S POSSIBLE. FOR TUESDAY...THE PRESSURE GRADIENT WILL GRADUALLY RELAX EARLY TUESDAY MORNING. WITH THE FRESH SNOW COVER OVER NORTHERN NEVADA...COLD MORNING LOWS ARE EXPECTED. SINGLE DIGITS TO BELOW ZERO READINGS WILL BE COMMON OVER THE AREA. AT LEAST THE WINDS WILL HAVE SUBSIDED. AFTERNOON HIGHS WILL BE COLD AGAIN WITH READINGS IN THE 20S...MAYBE LOW 30S. A FEW ISOLATED SNOW SHOWERS ARE POSSIBLE BUT NO ACCUMULATION IS EXPECTED. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE IN AGREEMENT FOR THE MOST PART. A FAIRLY BENIGN PATTERN IS UPON US. THE UPPER LEVEL PATTERN REMAINS PROGRESSIVE AND ONE OR TWO SHORT WAVE TROUGHS WILL AFFECT THE LKN CWFA HOWEVER THESE SHOULD BE WEAK WEATHER SYSTEMS BRINGING ONLY LIGHT SNOW. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS SHOULD MAINLY BE A DRY PERIOD. AS LOW PRESSURE EXITS EAST AND HIGH PRESSURE ROLLS IN...A COLD NORTHERLY FLOW WILL KEEP TEMPERATURES BELOW AVERAGE. OVERNIGHT LOWS IN THE SINGLE DIGITS TO BELOW ZERO CAN BE EXPECTED ACROSS EASTERN NEVADA WITH HIGHS MAKING IT ONLY INTO THE 20S. CONDITIONS WILL BE A LITTLE WARMER TO THE WEST. THURSDAY THROUGH THURSDAY NIGHT. MODELS INDICATE A WEAK SHORTWAVE BRUSHING THE STATE. SHOWERS WILL MAINLY BE NORTH OF INTERSTATE 80. THE GFS MODEL IS A LITTLE DEEPER WITH THIS WAVE THAN THE ECMWF MODEL HOWEVER BOTH OFFER MINIMAL IMPACTS. THERE COULD BE A COUPLE INCHES OF SNOW NEAR THE OREGON AND IDAHO BORDERS. LOWS WILL ONLY DIP INTO THE TEENS AND DAYTIME HIGHS WILL BOUNCE INTO THE 30S. FRIDAY THROUGH SATURDAY. ANOTHER HIGH PRESSURE RIDGE ROLLS THROUGH LIKELY CREATING ANOTHER DRY PERIOD. BY LATE SATURDAY THE ECMWF MODEL IS PROPOSING ANOTHER WEAK SHORTWAVE BRUSHING WESTERN NEVADA HOWEVER THE GFS MODEL SHOWS A CLOSED LOW SYSTEM OVER CENTRAL CALIFORNIA WITH NO EFFECT ON NEVADA AS YET. HIGHS SHOULD AGAIN REACH THE 30S HOWEVER LOWS WILL DIP INTO THE SINGLE DIGITS ONCE AGAIN. && .AVIATION...AS SNOW SHOWERS DEVELOP TODAY...THERE WILL BE INTERMITTENT MVFR CONDITIONS AT ALL TAF SITES. THERE MAY ALSO BE SOME FOG ISSUES AT KEKO SUNDAY MORNING. NORTHWEST WINDS AT KTPH WILL INCREASE TO 25G35KT LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM NOON TODAY TO 10 AM PST MONDAY FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY. WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM PST MONDAY FOR NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST MONDAY FOR NORTHWESTERN NYE COUNTY. && 86/92/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:39 AM PST | Wind Advisory | LKN | Nye | 38 hr |
Nearby
Winter Storm Warnings in Nevada, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.